MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC GRIPPER MICRO NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC GRIPPER MICRO NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-3256-24
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle snapped during use.There was patient involvement.The new port needle was used to access the patient's implanted port.Upon disposing of the inducer in the sharps bin, the safety cover, which was supposed to cover the guide needle, popped back, exposing the needle and resulting in the needle stabbing the healthcare worker's finger.The details of the injury indicate a sharps injury sustained by the healthcare worker.No patient injury was reported.
 
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
D4 - expiration date, d4 - primary udi number, and g2 - report source: correction.H3 and h6.Codes: updated.Device evaluation: one device sample was received used in a plastic bag.It was observed that the needle was received in two separate parts.Per visual inspection the complaint can be confirmed however, since the sample was in used condition the failure mode reported cannot be attributed to the manufacturing process.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.The failure mode reported will continue to be monitored and if a trend is identified further investigation will be conducted.

Brand Name
DELTEC GRIPPER MICRO NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21124083
Report Number9617604-2025-00027
Device Sequence Number8682744
Product Code FPA
UDI-Device Identifier10610586029790
UDI-Public(01)10610586029790(17)290325(10)4469599
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K072059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-3256-24
Device Lot Number4469599
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown